MAUDE Adverse Event Report: XTANT MEDICAL HOLDINGS, INC. IRIX-A LUMBAR INTEGRATED FUSION SYSTEM; INTERVERTEBRAL BODY FUSION DEVICE

XTANT MEDICAL HOLDINGS, INC. IRIX-A LUMBAR INTEGRATED FUSION SYSTEM; INTERVERTEBRAL BODY FUSION DEVICE
Model Number X080-332611-08PC-STR
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 04/12/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
D4: lot# 054940 expiration 5/01/2021 or lot# 048663 expiration 6/01/2020.The explanted system implant screw lot number was not identified and was not available to be returned to the manufacturer for assessment.The complainant provided two possible system interbody spacer lot numbers that may have been related to this complaint.Dhr reviews were performed for both possible implant lots, which were unable to identify any manufacturing issues.Both implant lots met all required specifications prior to being released to distributable inventory.One implant lot has been available for distribution since 2/20/2015 and the other has been available for distribution since 4/14/2016.The system surgical technique guide provides guidance on appropriate screw implantation and states, "visual confirmation of the locking arm over the screw and the screw's full seating in the faceplate should be performed." there are also two cautionary statements in the screw insertion section that state, "over-angulation of the screw beyond 3 degrees in any direction may result in failure of the screw to engage the implant and/or locking arm." and "failure to confirm that the locking arm is in front of the screw may result in early or late screw loosening." the root cause of this complaint cannot be reliably determined.Without the ability to visualize the implant locking arm post operatively, no evaluation could be performed and it is unknown if the system implant screw was retained by the implant locking arm.There have not been any other complaints of similar nature with this surgical system in the past 12 months.The manufacturer will continue to monitor the field for complaints of migrated implants.There is no additional information or events related to this report.If additional information relevant to this complaint and regulatory report is received by the manufacturer, a follow-up report will be submitted.
 
Event or Problem Description
It was reported that during a post operative appointment, a system implant screw was identified to have migrated from its intended position in a system interbody spacer.Xray imaging was provided which showed an inferior implant screw was extended beyond the surface of the system interbody spacer.A revision procedure was successfully completed without incident, in which the migrated system implant screw was removed.The level where the system implant screw was removed was deemed to be stable with bony fusion and required no further surgical intervention.The patient will be assessed with a standard post op protocol for an anterior approach.

Brand Name
IRIX-A LUMBAR INTEGRATED FUSION SYSTEM
Common Device Name
INTERVERTEBRAL BODY FUSION DEVICE
Manufacturer (Section D)
XTANT MEDICAL HOLDINGS, INC.
664 cruiser lane
belgrade 59714
Manufacturer (Section G)
XTANT MEDICAL HOLDINGS, INC.
664 cruiser lane
belgrade 59714
Manufacturer Contact
rebecca lennemann
664 cruiser lane
belgrade 59714
4069245878
MDR Report Key19326365
Report Number3005031160-2024-00010
Device Sequence Number2685737
Product Code OVD
UDI-Device IdentifierM697X08033261108PCSTR1
UDI-PublicM697X08033261108PCSTR1
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K171567
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberX080-332611-08PC-STR
Device Catalogue NumberN/A
Device Lot NumberSEE H10 SUMMARY
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/15/2024
Initial Report FDA Received Date05/15/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient SexMale